Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jan 21, 2020, 3:35 PM CST for Jefferson County, Wisconsin. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2020, 3:35 PM CST (21:35 UTC)
- Expired
- Jan 21, 2020, 7:29 PM CST
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 7 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bark River at Rome (ROMW3). The gauge peaked at 4.04 ft at Jan 21, 2020, 2:00 PM CST.
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05426250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
354
WGUS43 KMKX 212135
FLWMKX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
335 PM CST Tue Jan 21 2020
...The National Weather Service in Milwaukee/Sullivan WI has issued
a Flood Warning for the following rivers in Wisconsin...
Bark River Near Rome affecting Jefferson County.
.An ice jam will cause water to infiltrate the lowlands along the
river.
WIC055-220945-
/O.NEW.KMKX.FL.W.0002.200121T2135Z-000000T0000Z/
/ROMW3.1.IJ.200121T1948Z.000000T0000Z.000000T0000Z.NR/
335 PM CST Tue Jan 21 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Flood Warning for
the Bark River Near Rome.
* From this afternoon until further notice.
* At 2:15 PM CST Tuesday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring. This approaches the flood of record.
* Forecast...No forecast is available for this location.
* Impact...At 4.1 feet, there is lowland and agricultural land
flooding.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 4.03 2 pm 1/21 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 5.07 2 pm 1/19 -0.18 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
ROGERS1 follow-up statement
273
WGUS83 KMKX 220129
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
729 PM CST Tue Jan 21 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Bark River Near Rome affecting Jefferson County.
WIC055-220230-
/O.CAN.KMKX.FL.W.0002.000000T0000Z-200122T0129Z/
/ROMW3.1.IJ.200121T1948Z.000000T0000Z.200121T2107Z.NR/
729 PM CST Tue Jan 21 2020
...The Flood Warning for the Bark River Near Rome has been
cancelled...
The Flood Warning is cancelled for
the Bark River Near Rome.
* At 6:15 PM CST Tuesday the stage was 3.5 feet.
* Flood stage is 4.0 feet.
* Forecast...No forecast is available for this location.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 3.50 6 pm 1/21 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 5.07 3 pm 1/19 -0.07 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
ROGERSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 21, 3:23 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 21, 3:23 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
323 PM CST Tue Jan 21 2020
.SHORT TERM...
Tonight Through Wednesday Night...Forecast Confidence Is Medium.
With high pressure shifting east, and a low pressure trough
approaching from the northern Plains, there is a tight pressure
gradient across southern WI. This has resulted in gusty southwest
winds. High clouds will spread into the area tonight and mid
level clouds will arrive sometime Wednesday morning, as a mid
level shortwave trough and associated surface trough move into
western WI.
The precip spreading in will have some dry air in the low levels
to overcome, but we should saturate in south central WI by early
Wednesday afternoon. It looks like there will be plenty of deep
moisture to support snow through the period from Wednesday
afternoon through Wednesday night. The forcing is not very strong,
but low level warm air advection and mid level vorticity
advection support steady, light snow with fairly low snow ratios
across southern WI with somewhere between 1-2 inches. Winds will
remain steady out of the southwest, so light blowing/drifting snow
may be an impact on roads.
.LONG TERM...
Thursday Through Saturday...Forecast Confidence Is Medium.
Models continue to show a digging and deepening 500 mb low shortwave
trough moving from the central Plains into east central Missouri
Thursday into Thursday night, moving slowly east northeast into
Ohio Friday and Friday night. The low should then move east of
there on Saturday. The NAM is a little further north and stronger
with the 500 mb low track during this period. The surface low
takes a slightly more northerly track than the 500 mb low.
Steady, modest warm air advection, rotating around the surface
and 500 mb lows, should continue Thursday into Friday, with rather
deep moisture in place. This should continue to result in a steady
light snow event Thursday into Friday night, possibly lingering
into Saturday before tapering off. Temperatures may warm enough
during the daytime periods Thursday and Friday for a mix of light
rain and light snow. There should be enough ice crystals present
for just these precipitation types.
QPF and snowfall amounts were just under the 50th percentile per
Model Certainty, and using the 25th/75th percentile ranges would
give a 3 to 5 inch total through Friday. Ignored the NAM QPF on
Friday, which was way on the high end of the range of QPF values.
This extended light snow would bring some travel impacts with
snow covered and slippery roads. Will continue to watch and see if
snowfall totals will climb any higher with later forecasts.
Temperatures should be a little above seasonal normals.
Saturday Night Through Tuesday...Forecast Confidence Is Medium.
Northwest flow at 500 mb then occurs over the region into early
next week, before the next system approaches from the southwest.
Most of this period looks dry, with temperatures remaining a
little above seasonal normals. The next system for Tuesday has
some timing differences into the region. Kept blended model PoPs
and temperatures for the period for now.
&&
.AVIATION(21Z TAF UPDATES)...
Look for increasing southwest winds this afternoon that will
persist into Wednesday evening. LLWS is expected tonight with
strong southwest winds just above the surface. VFR ceilings and
visibility are expected through Wednesday morning. MVFR conditions
will begin to develop Wednesday afternoon, as light snow spreads
into the area. A general 1-2 inches of accumulation is anticipated
through Wednesday night.
&&
.MARINE...
Southwest gales are expected for most of the north half of Lake
Michigan through Wednesday evening. A Gale Warning is in effect. A
Small Craft Advisory is in effect for the nearshore waters
through Wednesday afternoon due to gusty southwest winds.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning from 6 PM this evening to 9 PM CST Wednesday for
LMZ261-362-364-366-563-565.
Small Craft Advisory until 4 PM CST Wednesday for LMZ643>646.
&&
Tonight through Wednesday Night and Aviation/Marine...Cronce
Thursday through Tuesday...WoodHazardous weather outlook, Jan 21, 3:11 PM CST, 24 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 311 PM CST Tue Jan 21 2020 WIZ046-047-051-052-056>060-062>072-221200- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 311 PM CST Tue Jan 21 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Periods of light snow are expected from Wednesday through Friday night. Minor accumulations are expected and may cause snow covered and slippery roads at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed. LMZ643>646-221200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 311 PM CST Tue Jan 21 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Gusty southwest winds will persist through the night. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Breezy southwest winds continue on Wednesday before diminishing during the afternoon and evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-221200- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 311 PM CST Tue Jan 21 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect for the north half of Lake Michigan for gusty southwest winds. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Southwest gales will persist into Wednesday evening for the north half of Lake Michigan. MRC www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 8:34 PM CST | Gale Watch | MKX | 6 hr | |
| Jan 21, 2:31 AM CST | Gale Warning | MKX | 38 hr | |
| Jan 21, 2:31 AM CST | Small Craft Advisory | MKX | 37 hr |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.